Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 487, NWS New Orleans, LA

August 26, 2021

NWS New Orleans, LA issued this special marine warning at Aug 26, 2021, 4:51 PM CDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 4:51 PM CDT (21:51 UTC)
Expired
Aug 26, 2021, 6:15 PM CDT
In force
84 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Aug 26, 4:27 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 26, 4:27 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
427 PM CDT Thu Aug 26 2021

.SHORT TERM (Tonight through Saturday Night)...A inverted trough
axis will continue to push across the Gulf South tonight through
tomorrow. Increased upper level omega and a plume of deep tropical
moisture will accompany this feature and allow for continued
higher than normal convective coverage through tomorrow afternoon.
In the immediate wake of this upper level feature, Tropical
Storm Ida will follow in the wake and is expected to directly
impact the entire forecast area as early as Saturday afternoon and
continuing through Saturday night as a strong to possibly major
hurricane.

.LONG TERM (Sunday through Wednesday)...Tropical Storm Ida will
continue to bring direct impacts to the entire forecast area
throughout the day on Sunday with slowly improving conditions
from Sunday night into Monday. In the wake of the tropical system,
deep layer northerly flow will take hold by Tuesday and remain in
place on Wednesday. This northerly flow pattern will advect some
drier mid-level air into the region, and this should reduce POP
values across the area to more climatological or lower levels. The
convection will also be more likely to develop later in the day
when the convective temperature is achieved.

&&

.AVIATION...VFR conditions will remain the rule at all of the
terminals through tomorrow afternoon. However, passing bands of
convection will bring brief periods of MVFR and IFR visibilities
and gusty winds to the area. This is reflected in the forecast
with prevailing showers and VCTS wording.

&&

.MARINE...Intially, strong easterly flow will remain in place
through tomorrow with winds of 15 to 20 knots and exercise caution
conditions expected. By Saturday, Tropical Storm Ida will be the
primary concern with direct impacts expected across the coastal
waters from Saturday night through Monday. Conditions will improve
early next week as high pressure builds back over the coastal
waters with winds falling below 15 knots and seas dropping below 6
feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  89  73  90 /  10  70  40  60
BTR  73  90  75  91 /  20  80  50  80
ASD  74  87  75  89 /  20  90  60  80
MSY  78  87  79  89 /  30  90  70  90
GPT  75  85  76  87 /  30  80  60  90
PQL  73  87  74  89 /  40  80  50  90

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

PG

In the hours before

Special weather statement, Aug 26, 4:47 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
447 PM CDT Thu Aug 26 2021

LAZ057>060-065>067-262315-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-St. John The Baptist LA-St. James LA-
Upper Lafourche LA-
447 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southwestern St. John
The Baptist, southeastern St. James, southwestern St. Charles,
eastern Terrebonne and Lafourche Parishes through 615 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Lockport to Golden Meadow
to 8 miles southwest of Port Fourchon. Movement was northwest at 20
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Houma, Cut Off, Galliano, Larose, Lockport, Golden Meadow, Mathews,
Paradis, Des Allemands, South Vacherie, Chauvin, Dulac, Raceland,
Bayou Gauche, Montegut, Leeville, Cocodrie, Chackbay, Tambour Bay
Buoy and Lumcon Center Buoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2928 9035 2934 9035 2922 9040 2930 9040
      2935 9043 2927 9048 2928 9058 2922 9056
      2922 9053 2921 9054 2922 9064 2913 9065
      2918 9075 2972 9069 2996 9071 2996 9052
      2968 9024 2934 9018 2909 9023
TIME...MOT...LOC 2147Z 143DEG 19KT 2969 9041 2940 9030 2905 9031

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:12 AM CDTSpecial Marine WarningLIX48 min
Aug 26, 1:04 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans3 hr
Aug 26, 2:14 PM CDTSpecial Marine WarningLIX61 min
Aug 26, 2:19 PM CDTSpecial Marine WarningLIX56 min
Aug 26, 4:47 PM CDTSpecial Weather StatementLIXLafourche88 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.